Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 133, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2021, 7:37 PM EDT for Marion County, Monongalia County, Wetzel County, West Virginia; Greene County, Pennsylvania. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 7, 2021, 8:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, PA, Marion County, WV, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:40 PM EDT | TSTM WND DMG | 1 W Garrison, PA | MULTIPLE TELEPHONE POLES DOWNED ALONG GARRISON RIDGE ROAD. |
| Jul 7, 7:47 PM EDT | TSTM WND DMG | 1 Ne Sandrock, PA | REPORT OF TREE BLOCKING ROADWAY. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 7:50 PM EDT | TSTM WND DMG | New Freeport, PA | REPORT OF GARRISON RIDGE ROAD CLOSED DUE TO DOWNED TELEPHONE POLES. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WUUS51 KPBZ 072337
SVRPBZ
PAC059-WVC049-061-103-080000-
/O.NEW.KPBZ.SV.W.0133.210707T2337Z-210708T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
737 PM EDT Wed Jul 7 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Greene County in southwestern Pennsylvania...
Northwestern Monongalia County in northern West Virginia...
Northeastern Wetzel County in northern West Virginia...
Northern Marion County in northern West Virginia...
* Until 800 PM EDT.
* At 737 PM EDT, a severe thunderstorm was located near Hundred, or
14 miles north of Mannington, moving northeast at 20 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Hundred... Blacksville...
Spraggs... New Freeport...
Burton... Wana...
Brave... Wadestown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3961 8037 3971 8052 3990 8035 3977 8015
TIME...MOT...LOC 2337Z 222DEG 16KT 3973 8041
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
607
WWUS51 KPBZ 072340
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
740 PM EDT Wed Jul 7 2021
PAC059-WVC049-061-103-080000-
/O.CON.KPBZ.SV.W.0133.000000T0000Z-210708T0000Z/
Greene PA-Monongalia WV-Wetzel WV-Marion WV-
740 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN GREENE...NORTHWESTERN MONONGALIA...NORTHEASTERN
WETZEL AND NORTHERN MARION COUNTIES...
At 740 PM EDT, a severe thunderstorm was located near Hundred, or 15
miles north of Mannington, moving northeast at 20 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Hundred... Blacksville...
Spraggs... New Freeport...
Burton... Wana...
Brave... Wadestown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3961 8037 3971 8052 3990 8035 3977 8015
TIME...MOT...LOC 2340Z 222DEG 16KT 3974 8040
HAIL...1.00IN
WIND...60MPH
$$677
WWUS51 KPBZ 072358
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
758 PM EDT Wed Jul 7 2021
PAC059-WVC049-061-103-080007-
/O.EXP.KPBZ.SV.W.0133.000000T0000Z-210708T0000Z/
Greene PA-Monongalia WV-Wetzel WV-Marion WV-
758 PM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE...
NORTHWESTERN MONONGALIA...NORTHEASTERN WETZEL AND NORTHERN MARION
COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3961 8037 3971 8052 3990 8035 3977 8015
TIME...MOT...LOC 2357Z 222DEG 16KT 3978 8035
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:10 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 5:10 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 510 PM EDT Wed Jul 7 2021 .SYNOPSIS... Shower and thunderstorm chance will continue through Friday with the gradual passage of a low pressure system. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Severe threat continues but is on the wane for most areas as instability is diminishing and as outflow/pseudon warm front shifts nwd. Warm, moist advection will continue overnight on the van of the approaching trough, so iso/sct showers and thunderstorms will remain in the wake of the severe threat. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... (Limited) diurnal heating and the approach/passage of a sfc cold front will reinvigorate convection Thursday, with most locations likely seeing rain. Little insolation will minimize instability and mute any severe threat, but continued heavy rainfall may cause issues, especially over locations that previously received heavy rainfall. This threat could be further heightened if the region (notably over southwest PA into northern WV) sees convective enhancement due to the northward movement/position of Tropical Storm Elsa. This will have to be monitored moving forward. Precipitation will taper off Thursday night as the upper trough (and Elsa) move east and weak dry advection develops within brief westerly flow. An additional shortwave will quickly follow Friday and tap into the residual moisture in place to create another round of mostly scattered showers and an isolated thunderstorm. Temperature Friday will be near seasonal averages due to cold advection and only broken sunshine. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A perturbed quasi-zonal flow may result in a series of troughs moving through the upper Ohio River Valley into next week, providing periodic chances for showers and thunderstorms and seasonable temperature. Model to model and run to run differences mean this period is fairly low confidence and patience will be needed before any finer details can be sussed out on actual temperature/precipitation trends, let alone severe/flash flood threats. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Periodic restrictions and convection are likely through Thursday as warm, moist advection continues with the advn of a cdfnt. .Outlook... A reprieve in periodic restrictions is expected on Saturday, otherwise, the active pattern will continue into next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 7, 5:39 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 539 PM EDT Wed Jul 7 2021 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-082145- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 539 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-082145- Mercer-Venango-Forest-Clarion-Jefferson PA- 539 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 6:32 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
632 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG EAST BRADY 40.98N 79.61W
07/07/2021 CLARION PA 911 CALL CENTER
POWERLINES DOWN
&&
EVENT NUMBER PBZ2101882
JLLocal storm report, Jul 7, 6:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG NATRONA HEIGHTS 40.62N 79.73W
07/07/2021 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN IN NATRONA HEIGHTS
&&
EVENT NUMBER PBZ2101883
MFLocal storm report, Jul 7, 6:57 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 ENE BROWNSDALE 40.78N 79.95W
07/07/2021 BUTLER PA 911 CALL CENTER
2 AIRPLANES OVERTURNED AT BUTLER AIRPORT
&&
EVENT NUMBER PBZ2101884
MFLocal storm report, Jul 7, 7:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
706 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG SWISSVALE 40.42N 79.89W
07/07/2021 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN IN SWISSVALE
&&
EVENT NUMBER PBZ2101885
MFLocal storm report, Jul 7, 7:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG SHALER TOWNSHIP 40.52N 79.96W
07/07/2021 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN ON VEHICLE IN SHALER
&&
EVENT NUMBER PBZ2101886
MFLocal storm report, Jul 7, 7:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 ENE MCBRIDE 40.80N 79.91W
07/07/2021 BUTLER PA 911 CALL CENTER
ROOF DAMAGE TO HOME ON MUSHRUSH RD
&&
EVENT NUMBER PBZ2101887
MFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:26 PM EDT | Special Weather Statement | PBZ | Monongalia | 34 min |
| Jul 7, 1:56 PM EDT | Special Weather Statement | PBZ | Ohio | 19 min |
| Jul 7, 2:28 PM EDT | Special Weather Statement | PBZ | Hancock | 17 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 23 min |
| Jul 7, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 18 min |
| Jul 7, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 36 min |
| Jul 7, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 32 min |
| Jul 7, 3:32 PM EDT | Special Weather Statement | PBZ | Hancock | 28 min |
| Jul 7, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 33 min |
| Jul 7, 3:53 PM EDT | Flash Flood Warning | PBZ | Tucker | 100 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | PBZ | Hancock | 34 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 44 min |
| Jul 7, 5:31 PM EDT | Areal Flood Advisory | PBZ | Brooke, Hancock | 119 min |
| Jul 7, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 20 min |
| Jul 7, 1:36 PM EDT | Special Weather Statement | PBZ | Fayette | 24 min |
| Jul 7, 1:57 PM EDT | Special Weather Statement | PBZ | Fayette | 18 min |
| Jul 7, 2:01 PM EDT | Special Weather Statement | PBZ | Greene | 14 min |
| Jul 7, 2:10 PM EDT | Special Weather Statement | PBZ | Westmoreland | 20 min |
| Jul 7, 2:25 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 20 min |
| Jul 7, 2:32 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 13 min |
| Jul 7, 2:58 PM EDT | Special Weather Statement | PBZ | Allegheny | 32 min |
| Jul 7, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 31 min |
| Jul 7, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 29 min |
| Jul 7, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 32 min |
| Jul 7, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 26 min |
| Jul 7, 3:26 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Fayette, Washington, Westmoreland | 2 hr |
| Jul 7, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 24 min |
| Jul 7, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 30 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Jul 7, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 37 min |
| Jul 7, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 29 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 39 min |
| Jul 7, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 32 min |
| Jul 7, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 27 min |
| Jul 7, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 25 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 13 min |
| Jul 7, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 47 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 31 min |
| Jul 7, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 29 min |
| Jul 7, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 24 min |
| Jul 7, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 25 min |
| Jul 7, 5:24 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 111 min |
| Jul 7, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 51 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 26 min |
| Jul 7, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 23 min |
| Jul 7, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.